MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. GRASPING FORCEPS
Model Number FG-53SX-1
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the grasping forceps slider of the operation part moved once, but after that it stopped moving and the grip part did not open.The event occurred during reprocessing.There was no patient harm associated with the event.The device was evaluated, and it was found that proper reprocessing after use was not performed.This mdr (medical device report) is being submitted to capture the reportable malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation was confirmed.In addition to proper reprocessing after use not being performed, additional findings were as follows: there was a kink located at approximately 20cm, 30cm, and 50 cm from the base of the insertion part; the cup could not be opened by operating the slider; and foreign matter was adhering to the linkage mechanism.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the lubricant was not applied properly, and foreign materials remained because the appropriate reprocessing was not performed according to the instruction manual.The event can be prevented by following the instructions for use (ifu) which state: "reprocess the instrument immediately after use, first by immersing it in a neutral, low-foaming, medical grade detergent solution, then following the cleaning and sterilization procedures given in this chapter.Failure to reprocess the instrument immediately after use, or using other than a medical-grade detergent may cause corrosion at the metal parts like the grasping jaws.This could impair the operation of the instrument or cause a part of it to break and/or fall off inside the patient.Lubrication 1.Immerse the insertion portion in the basin containing lubricant for 2 to 3 seconds.2.Remove the instrument from the lubricant.3.Operate the slider to open and close the grasping jaws two or three times.4.Wipe the exterior of the instrument with a clean, dry lint-free cloth and allow the instrument to air dry." olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17743894
Report Number9614641-2023-01317
Device Sequence Number5461428
Product Code PTS
UDI-Device Identifier04953170049040
UDI-Public04953170049040
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-53SX-1
Device Lot NumberK2X11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown